Format

Send to:

Choose Destination
See comment in PubMed Commons below
Epilepsy Behav. 2003 Feb;4(1):70-5.

Ketamine for refractory status epilepticus: a case of possible ketamine-induced neurotoxicity.

Author information

  • 1Department of Neurology, University Hospitals of Cleveland, Hanna House 5th Floor, 11100 Euclid Avenue, Cleveland, OH 44106-5040, USA.

Abstract

A 44-year-old man with treated neurosyphilis presented with subclinical status epilepticus (SE) refractory to intravenous high-dose lorazepam, phenytoin, and valproic acid over 4 days. Ketamine infusion was instituted after low-dose propofol sedation with gradual control of electrographic seizures over 72h. Reevaluation 3 months later revealed diffuse cerebellar and worsened cerebral atrophy, consistent with animal models of N-methyl-D-aspartate antagonist-mediated neurotoxicity. Animal studies of prolonged ketamine therapy are required before widespread human use in SE.

PMID:
12609230
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Write to the Help Desk